Turkish Journal of Nephrology
Case Report

Reversible Acute Renal Failure After Colloidal Bismuth Subcitrate Intoxication: Case Report

1.

Ankara University School of Medicine, Department of Nephrology, Ankara, Turkey

Turkish J Nephrol 2016; -1: Supplement 77-79
DOI: 10.5262/tndt.2016.14
Read: 422 Downloads: 236 Published: 01 February 2019

Bismuth salts are widely used to treat peptic ulcers. Colloidal bismuth subcitrate has been reported in the literature to be nephrotoxic in humans when taken in high doses. In this case report, we present of acute renal failure on account of colloidal bismuth subcitrate overdose in a 23-year-old young woman. In general, acute renal failure after colloidal bismuth subcitrate intoxication is reversible if appropriately managed. Treatment with the chelating agent dimercaptosuccinic acid particularly in combination with hemodialysis is an effective treatment in reducing serum bismuth levels in the patient with acute renal failure.

Files
EISSN 2667-4440